Please, I need some help... I have fibromyalgia and was on Elavil for 3 years and maxed out on dosage so it stopped working... Is this an antideppresent? I have bipolar disorder, manic deppresion, and fibromyalgia, and Anxeity disorder, and HBP... should I even be ON this medication? My dr has been treating me for fibro for years, but, with these side effects, is this one for me? Need some incite, please ASAP!!!
It's a benzodiazepine, in the same family as xanax -- makes you really relaxed and drowsy. I wouldn't necessarily be worried that a listed possible side effect is depression, since even most medications that are for depression list that; that said, I would advise closely monitoring your own reaction to this particular drug, since it is strong.
I would also be concerned about taking it for any extended period of time. I took 30mg every evening for a few months, and then had to start cutting back because I found it was having sort of a twilight effect on me, where I was still in a daze come morning. I now only take 15mg every few nights when I most need it. I can't imagine taking it during the day; I take it to sleep.
You should find out what your doctor's expectations are for your success with it, since it's not generally recommended for long-term use; well worth following up further, make them earn their keep! Good luck.
- Restoril Information for Consumers
- Restoril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Restoril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jun 2010 • 2 answers
I am suffering from Insomnia in spite of being on Elavil for a long time. Dr. switched me to a newer
Posted 28 Oct 2010 • 2 answers
Posted 27 Feb 2012 • 3 answers
Posted 12 Jun 2012 • 11 answers
Posted 2 Feb 2016 • 6 answers